test 3 Flashcards Preview

pharm > test 3 > Flashcards

Flashcards in test 3 Deck (33):
1

A patient is admitted to the ED with a severe overdose of a benzodiazepine. The RN immediately prepares to administer which antidote from the emergency drug cart?

flumazenil (Romazicon)

2

A nurse would monitor older adults who are prescribed a benzo for treatment of insomnia fro which potential side effect?

ataxia

3

which nursing diagnosis is appropriate for a pt who has received a sedative-hypnotic drug?

risk for injury

4

a pt is admitted to the ED after taking an overdose of a barbiturate 15 minutes prior to arrival. the RN can anticipate that which drug will be prescribed?

activated charcoal
(no antidote for barbiturates)

5

during patient teaching, the nurse explains the difference between a sedative and synoptic with which statement?

"most drugs produce sedation at low doses and sleep, the hypnotic effect, at higher doses"

6

the pt's chart notes the administration of dantrolene (Dantrium) immediately postoperatively. what does the nurse expect the pt has experienced?

malignant hyperthermia

7

Midazolam (Versed) has been ordered for a pt to be administered by injection 30 minutes prior to a colonoscopy. The RN informs the patient that one of the most common side effects of this medication is what?

amnesia

8

A pt asks the nurse about a new drug advertised on tv. The pt wants to know if Ambien would be better for her to use than her current medication, Restoril, for periodic insomnia. The RN's response is based on knowledge that zolpidem (Ambien):

is liess like to cause grogginess in the morning
and
is a pregnancy category C medication
and
should be limited to 7 to 10 days of treatment

9

The MOC with ADHD who has been prescribed Ritalin expresses concern regarding the use of a controlled substance to treat her child and asks if there are any other options. The nurse's response is based on the knowledge that an option for treatment of ADHD might include which non-controlled CNS stimulant?

atomoxetine (Strattera)

10

Which statement correctly identifies the pharmacodynamics of CNS stimulants?

CNS stimulants increase release of and block repute of neurotransmitters

11

when assessing for side effects expected in a pt taking analeptics, the nurse would monitor for what effect?

insomnia

12

the nurse explains to a pt using caffeine that which disease process/condition may be exacerbated by this drug?

cardiac dysrhythmias

13

the reduce the GI side effects of orlistat (Xenical) what will the nurse encourage the pt to do?

limit dietary intake of fat to

14

Ergot alkaloids such as ergotamine tartrate (Ergostat) exert a therapeutic effect by causing

vasoconstriction

15

a nurse working with patients who are dx with ADHD is aware such patients often take CNS stimulant drugs. what class are they

scheduled II

16

the nurse is educating a pt who has been prescribed methylphenidate for narcolepsy about the drugs adverse effect. what potential side effects would the nurse include in the pt teaching

weight loss, headache, insomnia

17

The nurse instructs a pt receiving Dilantin to visit the dentist regularly and perform frequent oral hygiene. What common side effect is the nurse educating about?

gingival hyperplasia

18

While obtaining a pt history, the nurse notes that the pt has been prescribed ethosuximide (Zarontin). Which condition will the nurse suspect the patient experiences

absence seizures

19

readily available drug to treat acute seizures

valium

20

when administering IV Dilantin, which action will the nurse perform?

flush the line with normal saline before and after administration to prevent precipitation

21

The pt asks the nurse why she is receiving a different drug other than her usual Dilantin. The pt is NPO secondary to illness and is receiving intravenous fosphenytoin (Cerebyx). Which is the nurses more accurate response?

Fosphentoin is converted to a phenytoin once it is in your bloodstream. Since you are NPO, fosphenytoin is easier on your veins that phenytoin.

22

The pt with PD who has been positively responding to carbidopa-levadopa (Sinemet) suddenly develops a relapse of symptoms. Which explanation by the nurse is appropriate?

"This is called the 'on-off phenomenon'. Your healthcare provider can change your medication regimen slightly to help diminish this effect."

23

When teaching a patient about carbidopa-levadopa (Sinamet), what information will the nurse include in the teaching?

Carbidopa decreases levodopa's conversion in the periphery, increasing the levodopa available to cross the blood-brain barrier .

24

which antiparkinson drug causes an increase in the levels of dopaminergic stimulation in the CNS and therefore allows a decreased dose of other medications?

selegiline

25

what is the goal of pharmacologic therapy in treating PD?

to balance cholinergic and dopacholinergic activity in the brain

26

the pt asks the nurse to explain the difference between carbidopa-levadopa (Sinemet) and ropinirole (Requip). How will the nurse respond?

Ripinirole is a dopamine agonist that has fewer side effects than carbidopa-levadopa.

27

which PD drug is concerning for a pt in early stage liver failure?

COMT inhibitors

28

benzos and PD drugs

benzos decrease the therapeutic effect of the levodopa and may result in an increase in the symptoms of PD

29

potential side effects of an MAO-B in PD patient

headache, insomnia, depression, BP changes

30

the RN notes lithium on a pt's drug history upon admission. Which condition would the RN suspect that this pt has been dx with?

bipolar disorder

31

which laboratory test should be monitored frequently to assess for a potential life-threatening adverse reaction to clozapine (Clozaril)?

CBC

32

the RN monitors a pt taking a antipsychotic med for extrapyramidal side effects. What is the nurse assessing for in the pt.

dystonia

33

what atypical antipsychotic medication would the nurse anticipate a provider prescribing for treatment or refractory schizophrenia

risperidone (Risperdal)